Thunderstorm Wind, Tom Green
- When
- September 23, 7:08 PM CST
- Where
- Tom Green County, San Angelo Mathis Fl
- Measured
- 56 kt (65 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.367, -100.500
1 thunderstorm wind, 1 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 23, 2:03 PM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 303 PM CDT THU SEP 23 2004 .SHORT TERM... LATEST SURFACE MAP INDICATES COOL FRONT NEAR AN SPS-SJT-FST LINE. ISOLD TSTMS HAVE DEVELOPED NEAR THE FRONT...WITH BEST COVERAGE OVER JUST EAST AND NORTHEAST OF ABI. ALSO...ANOTHER COMPLEX OF STORMS OVER KIMBLE COUNTY...ASSOCIATED WITH SLOW MOVING UPPER SHORT WAVE AND 25O MB JET ENERGY. WILL GO WITH CHC POPS ACROSS MUCH OF THE AREA TONIGHT...WITH HIGHEST NUMBERS ACROSS THE SOUTHEAST CWFA. SURFACE FRONT MOVES THROUGH MUCH OF CWFA BY FRIDAY AFTERNOON...WITH WEAK EAST TO NORTHEAST FLOW BEHIND IT. ENOUGH INSTABILITY AND LOW LEVEL MOISTURE TO GO WITH CHC POPS FRIDAY AFTERNOON ACROSS THE CWFA. && .LONG TERM... WEAK UPPER LEVEL WESTERLY FLOW...BESIDES HIGHER SPEEDS AT 25O MB... FRIDAY NIGHT THROUGH SUNDAY. THE ETA INDICATES AN UPPER LEVEL LOW OVER WESTERN TX AND THE GFS A MORE OPEN TROF BY 27/00Z. SURFACE RIDGE WILL BUILD SOUTH ALONG THE LEE OF THE ROCKIES...WITH LOW LEVEL EAST TO NORTHEAST FLOW THROUGH SUNDAY. ENOUGH MOISTURE AND INSTABILITY FOR ISOLATED COVERAGE OF TSRA ON SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING. THE REMNANTS OF IVAN MOVE INTO SOUTH CENTRAL TX BY SUNDAY MORNING. THE SOUTHEAST PART OF THE CWFA MAY BE AFFECTED BY SOME ITS MOISTURE ON SUNDAY AND SUNDAY NIGHT. WILL HAVE TO KEEP AN EYE ON THIS. SOUTHERN BRANCH WEST TO SOUTHWEST FLOW AND WEAK LOW LEVEL SOUTHEAST FLOW TO GO WITH SLGT POPS MAINLY DURING MONDAY AND TUESDAY AND THEN MOSTLY DRY WX FOR WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 81 59 82 / 30 30 20 20 SAN ANGELO 63 82 59 82 / 30 30 20 20 JUNCTION 64 83 59 82 / 50 40 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 21/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 221 PM CDT THU SEP 23 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-241930- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 221 PM CDT THU SEP 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. A COLD FRONT PUSHING THROUGH ABILENE AND THE BIG COUNTRY IS EXPECTED TO CONTINUE TO PUSH THROUGH THIS AFTERNOON AND TONIGHT BEFORE STALLING. THE THUNDERSTORM ACTIVITY IS NOT EXPECTED TO BE SEVERE AND RATHER ISOLATED IN NATURE. SOME THUNDERSTORMS MAY STILL BE CAPABLE OF GUSTY WINDS...HEAVY RAINFALL...AND LIGHTNING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AGAIN ON FRIDAY MAINLY DURING THE AFTERNOON BUT THE ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS. MOST OF THE ACTIVITY SHOULD BE CONFINED TO AN AREA ALONG THE FRONT AND SOUTH OF THE FRONT WHERE MOISTURE MAY BE MORE ABUNDANT. MORE SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE AGAIN LATE SUNDAY INTO MONDAY AS AN UPPER LEVEL DISTURBANCE MAY MOVE THROUGH THE AREA. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The San Angelo radar (KSJT), 1 km away, was scanning. The volume nearest the first event began at 01:07 UTC.
1 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Although hail up to golf ball size occured, the hail was so soft that it did not produce damage.
Heavy rains across the south and west portions of San Angelo produced flash flooding. As many as seven vehicles stalled in high water near the intersection of Sunset and College Hills near the Red Arroyo. Four other vehicles were stalled out near loop 306 and Southwest Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423686, 5423687, 5423688.